It is currently Sat Aug 19, 2017 10:26 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Hi everyone!
PostPosted: Tue Mar 15, 2011 4:59 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jun 26, 2010 3:15 pm
Posts: 23
Hello, everyone! I know I have posted on this forum before a long time ago about my story about getting off of Suboxone, but I can't find my old posts and just thought I would tell my story again in hopes to encourage everyone trying to get off Sub.

I am 26 years old and used narcotic pain meds for four to five years. I am married and have 3 children, 2 years, 3 years, and 5 years. I got on Suboxone after my second pregnancy. I was taking 16 mg a day. I went through my entire pregnancy with my third child on Suboxone, and had a healthy pregnancy and post partum (he didn't go through withdrawal, thank God). I decided in June of last year, that I was ready to be done with Suboxone. I tried to taper with my doctor, but I would end up taking more anyway when I was trying to taper, and at the end right before getting off, instead of being on a lower dose, I was actually taking up to 3 8mg a day. I was so fed up that one day I just stopped. I want to make it VERY clear that this was a STUPID idea to go cold turkey from 16 to 24 mg a day. I do not recomend it, or promote it. But that's what I did. By the third day things were really bad. I would say after the third day up until day 14 it was pure complete despair, dealing with restless leg syndrome, no appetite, chills like I've never felt before, constant sweating, goosebumps CONSTANTLY, and horrific diareah. The symptoms seemed to start to get better after the 14th day, but very, very slowly. Somtimes I would have a good couple days, then all of a sudden I would be slammed with all the symptoms all over again full fledge for a couple days in a row. It was an absolute rollercoaster, not to mention I didn't take any meds to help me out. I didn't sleep for days. I would say things really started looking up around 3 months after my last dose. Slowly, the symptoms faded, but I did still feel them from time to time, BUT NOTHING like the first two weeks.

It will be a year in June, and I still don't think my body has completely adjusted. BUT, I feel amazing being off and I feel so free of drugs and even the Suboxone. The Suboxone saved me in so many ways, but it was hard to come off. However, I wanted to tell my story so that others can know it is possible! Especially if you taper yourself really low. I did this, as a mother of three small kids, a wife, work full time, school part time, and housecleaning. I know that others can do it too! I was never able to lay down when I wanted to because of the kids. I just rode it through, and it was stuck in my head that I was never going back.

Good luck to everyone! Let me know if I can be of any help.
--Sarah


Top
 Profile  
 
 Post subject: thanks and congrats
PostPosted: Tue Mar 15, 2011 5:18 pm 
Offline
One Month or More
One Month or More

Joined: Sun Feb 27, 2011 5:07 pm
Posts: 33
Hey that was really cool of you to come back and tell your story. I'm on day 23 off sub and it really helps me out and gives me some hope. You are an inspiration!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 15, 2011 5:24 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jun 26, 2010 3:15 pm
Posts: 23
Thank you! Day 23...CONGRATS! It only gets better from there! I promise! You should be so proud of yourself. A few months down the road you will be able to look back and say, "That's right....I DID THAT!" And what an amazing feeling that is! Keep on keeping on. --Sarah


Top
 Profile  
 
Our Sponsors
 Post subject: Wow!
PostPosted: Tue Mar 15, 2011 8:18 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
That's amazing Sarah. Stopping at that high of dose I would think you would have failed and asked for some more. But you didn't and good for you. Such a very strong thing to do, you must feel like you could take on the whole world!

I will take your advice and taper down to a small amount. But I too have difficulty staying on my taper. If I have any extra, I take it just to feel that complete buzz. I even feel a slight hangover in the morning when I've taken an extra 8mg film.

Congratulations and I hope to be where you are someday soon.

Tom


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 18, 2011 11:02 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jun 26, 2010 3:15 pm
Posts: 23
Tom--most of my frustration came about with my taper. I would do good for a few days on a lower dose, then end up taking more than my taper dose...and do this repeatedly, and run out before the end of the month. I did this probably...for six months until I threw my hands up and just went cold turkey. It's almost like my addict behaviors were returning when I started to taper. I felt really unstable and controlled. But, it is so important to make sure you follow the taper so that you don't go through one hell of a withdrawal like I did. Just have to be strong. I know you can. And you WILL be were I am at one day. Just hand in there. ---Sarah


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group